Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 16, NWS Albuquerque, NM

May 25, 2000De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2000, 6:31 PM MDT for De Baca County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 2000, 6:31 PM MDT (00:31 UTC)
Expired
May 25, 2000, 7:15 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County De Baca County, NM

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 260035 RRD
SVRABQ
NMC011-260115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM YESO TO 29 MILES SOUTH OF YESO...
  OR FROM 20 MILES WEST OF FORT SUMNER TO 36 MILES SOUTHWEST OF FORT
  SUMNER...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER FORT SUMNER AT 715 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3459 10468 3400 10460 3410 10409 3458 10411

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 25, 3:00 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU MAY 25 2000

UPPER TROUGH APPROACHING NM THIS EVENING WITH THE NORTHERN PORTION
FASTER AND WEAKER THEN THE SOUTHERN PORTION. TSTMS BREAKING OUT AHEAD
OF TROUGH WITH ENOUGH MOISTURE TO WORK WITH. DEWPOINTS LOWERING
THROUGHOUT THE DAY OVER AZ AND SPREADING INTO WEST CENTRAL AND
CENTRAL NM. THIS WILL END THE CHANCE FOR TSTMS ACROSS THOSE AREAS
LATE THIS AFTN/EARLY EVE. THE NW PLATEAU NOT DRYING OUT AS FAST SO
WILL MAINTAIN A SLIGHT CHANCE THROUGH THE EVENING. TSTMS A GOOD BET
OVER THE EAST THIS EVENING AND LINGERING INTO THE OVERNIGHT HOURS AS
THE DRYLINE ADVANCES SLOWLY EAST. SOME STORMS ARE REACHING SEVERE
LIMITS THIS AFTN AND SPC HAS ISSUED A SVR TSTM WATCH UNTIL 800 PM.
FOR NE AND MOST OF EASTERN NM. ANY SUPERCELLS THAT DO DEVELOP WILL
LIKELY PRODUCE LARGE HAIL... GUSTY WINDS AND A POSSIBLE ISOLATED
TORNADO. RAIN IS EXPECTED TO BE LIGHT TO MODERATE.

MODELS SUGGEST THAT THE WHOLE TROUGH DOESNT MOVE EAST OF THE STATE
UNTIL FRIDAY AFTN. LIMITED MOISTURE LINGERS ACROSS THE NORTHERN
MOUNTAINS AND OVER THE FAR NORTHEAST EARLY IN THE MORNING. WITH SOME
INSTABILITY STILL OVER THESE REGION WILL CONTINUE A SLIGHT CHANCE.
CHANCES SHOULD DIMINISH OVER THE NE BY THE AFTERNOON AS A MORE
DOWNSLOPE COMPONENT DEVELOPS. OVER THE MOUNTAINS WILL HOLD ON TO THE
TSTMS...EMPHASIZING DRY LIGHTNING...THROUGH THE AFTN. ELSEWHERE GOOD
DRYING TAKES PLACE WITH WEST TO NORTHWEST WINDS INCREASING. PRESSURE
GRADIENT LOOKS THE TIGHTEST EAST OF THE CENTRAL MOUNTAINS AS SURFACE
LOW PRESSURE DEEPENS OVER THE CENTRAL AND SOUTHERN PLAINS. ON A SIDE
NOTE A STRONG UPPER JET PUSHES INTO THE CENTRAL ROCKIES ON THE BACK
SIDE OF THE UPPER TROUGH LATE FRIDAY. THIS COULD ENHANCE THE WINDS
FRI AFTN AND LATER SHIFTS SHOULD MONITOR THE WINDS FOR ANY
SIGNIFICANT INCREASE AT THE SURFACE.

TEMP GUIDANCE LOOKS GOOD AND WILL MAKE ONLY MINOR ADJUSTMENTS.
SATURDAY AND THE EXTENDED LOOKS HOT AND DRY AS MODELS CONTINUE TO
BUILD A STRONG UPPER RIDGE OVER THE SW DESERTS OVER THE HOLIDAY
WEEKEND. RECORD HIGHS WILL LIKELY BE CHALLENGED ONCE AGAIN.

ABQ BU 058/088 056/090 058 49100
SAF BU 050/082 050/086 052 49200
TCC BU 060/089 058/089 060 49400

.ABQ...SEVERE THUNDERSTORM WATCH UNITL 800 PM...NE AND ERN PLAINS.

GB

In the hours before

Local storm report, May 25, 4:03 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
403 PM MDT THU MAY 25 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    5 SW SANTA ROSA           NM   1.75 INCH HAIL
05/25/00   GUADALUPE                      REPORTED BY LAW
                                          ENFORCEMENT ON HWY 54

0352 PM    TUCUMCARI                 NM   .75 INCH HAIL
05/25/00   QUAY
REPORTED BY HAM SPOTTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:10 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Roosevelt65 min
May 25, 8:12 PM MDTSevere Thunderstorm WarningABQCurry, Quay48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.